MAUDE Adverse Event Report: MITG - OKLAHOMA CITY TRUCLEAR; HYSTEROSCOPE (AND ACCESSORIES)

MITG - OKLAHOMA CITY TRUCLEAR; HYSTEROSCOPE (AND ACCESSORIES)
Model Number 7209807S
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, intra-operatively, the hand-piece was causing the blade to skip when operating.There was no patient injury.
 
Additional Manufacturer Narrative
The device was received for evaluation.A visual inspection was performed on the product and no issue was observed.There was a relationship found between the returned device and the reported incident.Product failed functional testing with blade stall error and overheating.Cause of overheating and errors is a corroded motor/gearbox.The motor/gearbox assembly was removed from the housing and the gearbox was removed from the motor.The gearbox was found to be jammed.The complaint was confirmed and the root cause has been determined to be corrosion of the motor and gearbox assembly.A blade stall condition will result in increased current draw from the control unit which will heat the motor and hand piece housing.Factors which can contribute to gearbox corrosion include cleaning and sterilization methods and the chemicals involved.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.
 
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.External inspection found no anomalies.The reported condition was confirmed.The unit was connected to test controller and ran jittery, and would not maintain window lock.The investigation identified the cause of the reported event to be the motor.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The event is now considered to be a non-reportable case.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRUCLEAR
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
MITG - OKLAHOMA CITY
75 s. meridian ave.
oklahoma city OK 73107
MDR Report Key8280781
Report Number1643264-2019-00086
Device Sequence Number16748697
Product Code HIH
UDI-Device Identifier10884521749900
UDI-Public10884521749900
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K132015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7209807S
Device Catalogue Number7209807S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer03/08/2019
02/25/2019
02/25/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date03/11/2019
03/21/2019
05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1